Alert archive / Washington / Wind Advisories in 2018
Wind Advisory 11, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Nov 1, 2018, 11:20 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2018, 11:20 PM PDT (06:20 UTC)
- Expired
- Nov 2, 2018, 5:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
611 WWUS76 KSEW 020620 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1120 PM PDT Thu Nov 1 2018 WAZ507-510-021200- /O.NEW.KSEW.WI.Y.0011.181102T0620Z-181102T1200Z/ Everett and Vicinity-Admiralty Inlet Area- 1120 PM PDT Thu Nov 1 2018 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT FRIDAY... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect until 5 AM PDT Friday. * WIND...Southeast wind 20 to 35 mph with gusts 45 to 50 mph. * SOME AFFECTED LOCATIONS...Everett, Whidbey Island. * TIMING...Until 5 am Friday morning. * IMPACTS...Snapped tree branches and spotty power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
1 follow-up statement
191 WWUS76 KSEW 021202 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 502 AM PDT Fri Nov 2 2018 WAZ510-022015- /O.EXP.KSEW.WI.Y.0011.000000T0000Z-181102T1200Z/ /O.NEW.KSEW.WI.Y.0012.181102T1202Z-181102T2100Z/ Admiralty Inlet Area- 502 AM PDT Fri Nov 2 2018 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect until 2 PM PDT this afternoon. WIND...Becoming west and increasing to 20 to 35 mph with gusts to 45 mph early this morning. * SOME AFFECTED LOCATIONS...Whidbey Island. * TIMING...Until 2 pm this afternoon. * IMPACTS...Snapped tree branches and spotty power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ507-021315- /O.EXP.KSEW.WI.Y.0011.000000T0000Z-181102T1200Z/ Everett and Vicinity- 502 AM PDT Fri Nov 2 2018 ...WIND ADVISORY HAS EXPIRED... Winds in the Everett area have eased in the last couple of hours. $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 1, 9:15 PM PDT, 2 hours 5 minutes earlier.
Area forecast discussion, Nov 1, 9:15 PM PDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
915 PM PDT Thu Nov 1 2018
.SYNOPSIS...A cold front will move through the area tonight into
early Friday, bringing rain and breezy conditions. Wet weather will
continue into the weekend. The weather should be less vigorous early
next week.
&&
.SHORT TERM...Rain has diminished considerably in the mountains and
in other places where it had been raining steadily. A cold front
will move through western Washington tonight into Friday morning,
bringing a quick burst of widespread rainfall and windy conditions.
Given the fast-moving nature of the front, precipitation amounts
will be modest in the lowlands. With orographic enhancement, highest
amounts expected over the north and central Cascades which may
contribute to rising rivers. Front will move out of the area later
Friday morning, leaving a few showers behind throughout the day. A
post-frontal convergence zone is likely to form in King County by
the afternoon hours with a few sun breaks elsewhere.
A brief break in precipitation is expected Friday night into
Saturday morning. Showers may continue in the north Cascades and
lowland areas near the Canadian border. Next system arrives Saturday
afternoon-evening. CEO/Burke
.LONG TERM...Previous discussion...Aforementioned system will move
across the area into Sunday with associated cold front sweeping
through Sunday morning. Precipitation amounts will likely be similar
to tonight's system though central Puget Sound may be rain-shadowed
given northwest flow aloft. Showers will linger during the day
Sunday. Additional shortwaves will drop SE in northwest flow,
continuing the chance for showers Monday and Tuesday. Activity
likely won't be widespread with light additional accumulations but
hard to pinpoint specifics at this point. Details differ past
Tuesday but models continue to show some signal toward ridging
briefly building in for a day or two. CEO
&&
.AVIATION...A frontal system moving into British Columbia will shift
south through Western Washington tonight and Friday morning. Moist
westerly flow aloft tonight will become northwesterly and drier on
Friday. Strong southerly and onshore surface flow will continue
through Friday. The air mass is moist and stable. Mountains and
higher terrain will remain obscured.
KSEA...Mostly MVFR conditions are likely tonight. Southerly wind
15g25 kt becoming southwesterly Friday afternoon. CHB
&&
.MARINE...Southerly gradients keep increasing, as do the winds over
the inland waters, so have issued a gale warning for all the inland
waters tonight into Friday morning. Gale warnings continue on the
coast tonight, and strong westerly gales are forecast Friday in the
strait.
Another strong system will arrive Saturday night and Sunday, with
gales or high end small craft advisory winds likely over most waters
again. CHB
&&
.HYDROLOGY...Periods of rain and moderately high snow levels through
the end of the week will continue to bring rising river levels. The
forecast total accumulation of rainfall in the mountains from
tonight through Sunday is 3 to 7 inches. Strong river rises are
likely with some flooding not out of the question Friday into the
weekend. This would mainly be for rivers in King County northward.
The Nooksack River in Whatcom County could hit minor flood stage
Friday; therefore a flood watch has been issued. The Snoqualmie
River made a run at flood stage earlier this evening, but it crested
just below flood stage at the falls and should remain below flood
stage all along its length tonight. CEO/Burke
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through Saturday morning for Bellevue and Vicinity-
Cascades of Snohomish and King Counties-Cascades of Whatcom
and Skagit Counties-East Puget Sound Lowlands-Seattle and
Vicinity-Western Whatcom County.
PZ...Small Craft Advisory for rough bar until 5 PM PDT Friday for
Grays Harbor Bar.
Gale Warning until 5 AM PDT Friday for Coastal Waters From Cape
Flattery To James Island 10 To 60 Nm-Coastal Waters From
Cape Flattery To James Island Out 10 Nm-Coastal Waters From
James Island To Point Grenville 10 To 60 Nm-Coastal Waters
From James Island To Point Grenville Out 10 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out
10 Nm.
Gale Warning until 5 PM PDT Friday for East Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory from 11 AM to 5 PM PDT Friday for Admiralty
Inlet-Northern Inland Waters Including The San Juan Islands-
Puget Sound and Hood Canal.
Gale Warning until 11 AM PDT Friday for Admiralty Inlet-Northern
Inland Waters Including The San Juan Islands-Puget Sound
and Hood Canal.
Small Craft Advisory until 5 PM PDT Friday for West Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 5 AM PDT Friday for Central U.S.
Waters Strait Of Juan De Fuca.
Gale Warning from 5 AM to 5 PM PDT Friday for Central U.S.
Waters Strait Of Juan De Fuca.
&&The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 8:37 PM PDT | Small Craft Advisory for Rough Bar | SEW | 18 hr | |
| Nov 1, 8:37 PM PDT | Small Craft Advisory | SEW | 30 hr | |
| Nov 2, 5:02 AM PDT | Wind Advisory | SEW | 9 hr | |
| Nov 2, 6:39 AM PDT | River Flood Warning | SEW | Whatcom | 5 hr |
| Nov 2, 7:29 AM PDT | River Flood Warning | SEW | Whatcom | 19 hr |
| Nov 2, 8:01 AM PDT | River Flood Warning | SEW | King | 12 hr |
| Nov 2, 9:01 AM PDT | River Flood Warning | SEW | Snohomish | 16 hr |
| Nov 2, 9:14 AM PDT | River Flood Warning | SEW | Snohomish | 16 hr |
| Nov 2, 9:16 AM PDT | Small Craft Advisory for Hazardous Seas | SEW | 6 hr | |
| Nov 2, 10:47 AM PDT | River Flood Warning | SEW | Mason | 3 hr |
Nearby
Wind Advisories in Washington, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.